infection of the ep...
 
Notifications
Clear all

infection of the epidiymis


bob12345
Posts: 2
Topic starter
(@bob12345)
New Member
Joined: 9 years ago

So at the start of January I had this sharp pain that was crippling me and originating from my left testicle. After hours of thinking it was torsion the doctor told me I just had an infection because the pain wasn't coming from the testicle itself but from the area around it. He prescribed me with a tablet beginning with T, I cannot remember the name, it was take 2 a day for 14 days and When I finished the dosage I was fine.

Only now has the pain (but no where near as crippling as it was to begin with) came back a tiny bit, the doctor said it's normal as it can take 6-12 weeks for it to disappear completely or even longer and then he told me if it gets worse just phone for another anti-biotic.

So my mother phoned up. They first gave me metronidazole 500mg that I couldn't take because they were huge (i have problems swallowing tablets) and they weren't coated, so it would make me gag and I couldnt swallow it either way.

My mother rang again and returned these anti-biotics and again asked for the first tablet i was prescribed as they worked and they were small and coated (so they were perfect). I figured that because they can see what i've been prescribed before and what problems I have (the infection) they will give me them, or something similar.

This time they gave me Ciprofloxacin 500mg and I found out that my mother had been telling them over the phone that I had bladder infection instead of an infection of the epididymis.

So now I'm wondering will these new tablets work for my infection? Are they prescribed correctly (because my mother told them it was a bladder infection, i'm wondering will they know to check that it's not)? Or will I have to go up to the doctors and personally tell him about the situation?

I also had an ultrasound and everything was fine, no torsion. Although he said that there was some fluid around the area, which should go away with time.

I am a 20 year old male.

Thanks.

10 Replies
Lynora
Posts: 4258
(@jabba-the-hut)
Famed Member
Joined: 17 years ago

Go to the GP/MD yourself - and let the doctor re-examine you. Is there a reason why your mother is dealing with your medication?

Reply
bob12345
Posts: 2
Topic starter
(@bob12345)
New Member
Joined: 9 years ago

Go to the GP/MD yourself - and let the doctor re-examine you. Is there a reason why your mother is dealing with your medication?

I had to work so she said that she would phone for a repeat prescription while I was away.

Reply
Lynora
Posts: 4258
(@jabba-the-hut)
Famed Member
Joined: 17 years ago

I would still advise you go to your GP yourself.

Reply
CarolineN
Posts: 4760
(@carolinen)
Famed Member
Joined: 14 years ago

I agree with Jabba - go and see your GP then s/he will have a better idea of what is happening to you..

In order to reduce your risk of inflammation may I suggest you up your vegetable intake to at least half of all you eat, and at least half of that in the raw state in order to get into your body the phytonutrient building blocks it needs to fight off infections. Reduce your sugar intake - preferably to nil - and cut out all refined carbohydrates - white bread, white pasta, white rice, and white sugar - all of which break down to glucose which [url]supresses immune function[/url]. Choose brown bread, rice and pasta, and blackstrap molasses or stevia as sweetening agents if you must. Avoid artificial sweeteners too.

In fact following an alkaline diet like [url]this one [/url]will make a world of difference in a few weeks - your energy levels will soar and you will feel amazingly well. You'd do well to read [url]this book[/url].

Added to this I suggest a supplement of vitamin C with zinc to help boost your immune function too. Many young men are short of zinc - vital to not only immune and hormone function, but over 200 enzyme reactions in the body. Do not take more than 80mg of zinc in a day from all sources. Vitamin C - 1-3000mg a day in divided doses.

Finally being on antibiotic will have upset your gut flora - which down the line can cause all sorts of problems, plus 80% of your immune function is in the gut.. Please take a probiotic supplement for a couple of months. is a good one to use, but there are others - always check the no of bacteria - 10 billion make a difference. Probiotic drinks will help boost a healthy body not enough to replace upset balance by antibiotics except when taken for a long period (expensive!).

If all this doesn't do the job please see a qualified [url]Nutritional Therapist [/url]who will sort you out.

Hope you get sorted soon.

Reply
ravenstar
Posts: 114
(@ravenstar)
Estimable Member
Joined: 13 years ago

I agree with Jabba and with CarolineN. Epidiymis is the coiled up tube that connects the testes with the urethra. I would definitely ask the doctor when you go, what could have caused it. "Some" patients have also had urinary tract infections...which is much rarer for young men than women. My son had epididymis, when he was 18. Upon investigation we found out that his obsession with video games made him hold back from going to the washroom...this caused the backup of bacteria through the epididymis to cause infection.....epididymis can also be sexually transmitted and caused from lifting heavy objects....not sure what type of work you do, if that's related.

So yes, please do go to the doctor, check your medication and find out why you have this condition. And let us know how you are doing 🙂

Reply
Tashanie
Posts: 1924
(@tashanie)
Noble Member
Joined: 12 years ago

I agree you need to see you GP again. Ciprofloxacin are primarily used for water infections - but whether they will be effective depends on the bacteria causing the infection - not where it is. The doctor should have looked at your notes before prescribing - not relied on what your Mother said. However Ciprofloxacin is used for other things and I would't rule out the fact that it is for your infection. Epididymitis isn't that uncommon actually

I am struggling to think what the first drug you had was. I cannot think offhand of an antibiotic taken twice a day that starts with a T - but whatever it was if the infection is still around they won;t put you back on that because it hasn't dealt with the infection.

Metronidazole does come as a liquid so that would be an alternative if you have problems swallowing tablets ...OR as suppositories - but not many people like using THOSE although they are very effective;)

If you have problems swallowing tablets tell the doctor as many can be supplied as liquids.

Reply
Raleigh Carlyl
Posts: 2
(@raleigh-carlyl)
New Member
Joined: 9 years ago

This usually happens in young people who are sexually active. STD is the infection which can be transmitted through sexual contact with someone who is infected with bacteria, viruses and parasites.

Reply
qetuozhang
Posts: 2
(@qetuozhang)
New Member
Joined: 9 years ago

hi, epididymitis is a disease that hard to cure. this disease not only brings pain to patients but also can bring reproductive problems to people. epididymitis can be cured by antibiotic and herbal medicine. if this disease always recur after treating with antibiotic, maybe it is the time for you to try herbal medicine. you can go to your local clinic to buy herbal medicine or purchase it from online clinic. hope this is helpful.

Reply
KyleBB
Posts: 12
(@kylebb)
Active Member
Joined: 10 years ago

Definitely go to a GP and get examined! There is no way anyone can diagnose a person on the phone. It could be something dangerous!

Reply
Lynora
Posts: 4258
(@jabba-the-hut)
Famed Member
Joined: 17 years ago

I hope he has been sorted - the original post was 8 months ago!!!

Reply
Share: